Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 28, NWS Wilmington, OH

April 19, 2002Fayette County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 19, 2002, 5:57 PM EDT for Fayette County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2002, 5:57 PM EDT (21:57 UTC)
Expired
Apr 19, 2002, 6:45 PM EDT
In force
48 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Fayette County, OH

The radar

The Cincinnati radar (KILN), 35 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 4:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2002-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2002-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
303 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 192157
SVRILN
OHC047-192245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT FRI APR 19 2002

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN CENTRAL OHIO...

* UNTIL 645 PM EDT...

* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTH CENTRAL HIGHLAND COUNTY...OR ABOUT 9
  MILES NORTH OF HILLSBORO...MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NEW MARTINSBURG...
  ROCK MILLS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:40 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 19, 4:40 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT FRI APR 19 2002

WILL ISSUE QUICK UPDATE TO INCLUDE FOR SEVERE TSTORM WATCH 127 FOR
ALL OF OUR OHIO COUNTIES TIL 10 PM.

.ILN...NONE.

DIAN-REED

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:14 PM EDTSevere Thunderstorm WarningILNHamilton46 min
Apr 19, 4:48 PM EDTSevere Thunderstorm WarningILNClermont42 min
Apr 19, 4:54 PM EDTSevere Thunderstorm WarningILNWarren51 min
Apr 19, 5:21 PM EDTSevere Thunderstorm WarningILNClinton39 min
Apr 19, 5:42 PM EDTSevere Thunderstorm WarningILNHighland63 min
Apr 19, 5:52 PM EDTSevere Thunderstorm WarningILNClermont38 min
Apr 19, 5:54 PM EDTSevere Thunderstorm WarningILNWarren51 min
Apr 19, 6:14 PM EDTSevere Thunderstorm WarningILNHamilton61 min
Apr 19, 6:23 PM EDTSevere Thunderstorm WarningILNLogan52 min
Apr 19, 6:25 PM EDTSevere Thunderstorm WarningILNClinton50 min
Apr 19, 6:29 PM EDTSevere Thunderstorm WarningILNRoss46 min
Apr 19, 7:07 PM EDTSevere Thunderstorm WarningILNUnion38 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.